MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT PS CEM FEM PS CEM LEFT SZ 4.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRULIANT PS CEM FEM PS CEM LEFT SZ 4.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-020-11-0245
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Osteolysis (2377); Joint effusion (4849)
Date of Event 08/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(h3) pending evaluation.(d10) concomitant device(s): (b)(6) 02-022-35-4512 - truliant tib imp ps insert sz 4.5 12mm.(b)(6) 02-022-45-4545 - truliant tib fit tray cem sz 4.5f/4.5t.(b)(6) 200-07-35 - advanced patella 35mm 3 peg implant.(b)(6) 201-78-18 - holding pin headless no ribs w/30 deg pt 4 pack.
 
Event or Problem Description
It was reported that this 62 y/o male patient's left knee was revised approximately 5 years 9 months post op.Paint complained of pain.Loose femur and recalled poly.Patient was last known to be in stable condition following the event.Product not returning: chain of command.Due to recall hospital will not release.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: h6 - component code, type of investigation, investigation findings, investigation conclusion.The following sections were corrected: b5.H3 - the device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.H6 - heath effect clinical code.
 
Event or Problem Description
It was reported that approximately 69 months after a left total knee replacement procedure, the patient underwent a revision procedure to address persistent and increasing size of the effusion with weightbearing pain.Revision surgery operative notes were provided.Preoperative diagnosis: 1.Failed left total knee arthroplasty secondary to polyethylene wear.Postoperative diagnosis: 1.Failed left total knee arthroplasty secondary to polyethylene wear.2.Aseptic loose femoral component.The patient is a 61-year-old gentleman who is a few years status post primary left total knee arthroplasty for osteoarthritis.He has had persistent and increasing size of the effusion recently with weightbearing pain.Infection workup has been negative.He is in the exactech recall and was felt to represent polyethylene wear and osteolytic debris.Description of procedure: there was synovitis.Subtotal synovectomy was performed.The patella was everted and found to be oxidated and delaminated.It was then resected just beneath the cement for a residual thickness of 15mm.Previous 12 insert was removed.Femoral component was tested at this point with a retrograde disimpaction and easily popped off the intact cement mantle.Tibia was well fixed.The patient was revised to exactech devices.The patient was awakened and taken to recovery in stable condition.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The reason for the revision was likely the result of the reported pain caused by an insufficient bond between the femoral component and the bone, which led to aseptic (non-infected) femoral loosening.Or due to inclusion of the polyethylene in the packaging recall.Failure of the cement used to secure the femoral component to the femoral bone, may have lead to loosening at the cement-bone interface and/or cement-implant interface; however, this cannot be confirmed.The wear on the tibial insert and patella implants could not be confirmed from the provided images.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRULIANT PS CEM FEM PS CEM LEFT SZ 4.5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key20139446
Report Number1038671-2024-03286
Device Sequence Number7305400
Product Code JWH
UDI-Device Identifier10885862314468
UDI-Public10885862314468
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K171045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02-020-11-0245
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer04/29/2025
05/29/2025
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date05/19/2025
05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight98 KG